Successful Treatment of Tardive Oculogyric Crisis with Bornaprine


Sahin S. K. , Ekici A. S. , ELBOĞA G., ALTINDAĞ A., BİŞGİN A.

ISRAEL JOURNAL OF PSYCHIATRY AND RELATED SCIENCES, cilt.56, ss.53-56, 2019 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 56 Konu: 3
  • Basım Tarihi: 2019
  • Dergi Adı: ISRAEL JOURNAL OF PSYCHIATRY AND RELATED SCIENCES
  • Sayfa Sayısı: ss.53-56

Özet

Tardive oculogyric crisis is one of the tardive syndromes characterized by a spasmodic deviation of eyes typically turning upwards after long-term use of high-potency typical or rarely atypical antipsychotics. Antipsychotic discontinuation is suggested as a treatment option with changing to an antipsychotic with a lower tardive dystonia risk. Anticholinergic drugs such as trihexyphenidyl may also improve the symptoms of tardive dystonia, but these drugs may trigger or aggravate tardive dyskinesia. We report on a case with tardive syndromes and treatment challenge. To our knowledge, this is the first presentation of tardive oculogyric crisis related to paliperidone palmitate treatment in combination with aripiprazole and treatment with bornaprine.